MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80166
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.D2b (dqy;lit).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using the atlas gold pta balloon.During the procedure, the balloon allegedly did not deflate.It was further reported that the inflated balloon had shifted on the catheter.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Four photos were provided and reviewed.The first photo shows the healthcare professional holding the atlas gold device.Blood residues were seen throughout the balloon.The distal tip of the balloon was bend and balloon fibers were seen unraveled at the distal end.No other anomalies were noted.The second photo shows the atlas gold balloon with blood residues throughout.Distal end of the balloon was not visible in the provided photo.Bunching was noted on the catheter shaft near to the proximal end of the balloon.Glue bullet was seen near to the bunching site, not seated properly on the catheter.Unraveling of balloon fibers were seen at the proximal end of the balloon.The third photo shows the healthcare professional holding the atlas gold device.The device was noted to be detached (hcp holding one part of device in one hand and the other part in opposite hand).Blood residues were seen throughout the balloon.Unraveling was noted at both ends of the balloon.Bunching was noted at the shaft near proximal end of the balloon.The fourth photo shows the healthcare professional holding the one detached part of atlas gold device.The distal tip of the balloon was bend and balloon fibers were seen unraveled at the proximal end.Bunching was noted on the catheter shaft.No other anomalies were noted.Based on the photo provided, the investigation was confirmed for the reported detachment as the device was seen detached in two segments.Also, the investigation is confirmed for the reported deflation problem and identified sheath removal issues as glue bullet was not seated correctly on the catheter shaft.The investigation is confirmed for the identified material deformation as bunching was noted on the catheter shaft and distal tip of the balloon appeared to be bent.The investigation is confirmed for the identified unraveled material as balloon fibers were noted to be unraveled from both ends of the balloon.A definitive root cause for the reported deflation, detachment, identified material deformation, unraveled material, sheath removal issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b: (dqy; lit), g3, h6 (device, component, method, result, conclusion) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the physical device was not returned for evaluation, four photos were provided and reviewed.The photos show different portions of the atlas gold device appearing to be in two segments.The balloon and inner lumen seem to be completely detached from the outer portion of the catheter shaft.The balloon appears to be still attached to the inner lumen.Bunching can be seen to the inner lumen proximally to the glue bullet.The balloon fibers were seen unraveled on the balloon near the distal tip.The balloon appears to possibly be inverted, but it is unable to be determined based on the images alone.Based on the photo provided, the investigation was confirmed for the reported detachment and identified difficult to remove as the device was seen detached in two segments.The investigation is confirmed for the identified device break, as the balloon appears to be broken from one balloon joint on the device.The investigation is confirmed for the identified material deformation as bunching was noted on the inner lumen.The investigation is confirmed for the identified unraveled material as balloon fibers were noted to be unraveled on the balloon.However, the investigation remains inconclusive for the reported deflation issues, as the device was unable to be tested for the issues deflating.It is likely that the reported deflation issues led to difficulty removing the balloon.The removal issues then likely contributed to the confirmed detachment, break and deformation issues.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required d4 (unique identifier (udi) #), g3, h6 (device, component, method, result).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23003054
Report Number2020394-2025-01448
Device Sequence Number9519017
Product Code LIT
UDI-Device Identifier00801741060830
UDI-Public(01)00801741060830(11)250312(17)280311(10)93QK0014
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80166
Device Lot Number93QK0014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/02/2025
01/09/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/05/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown